Texas, 2014Lightning Strike in Texas, August 19, 2014
August 19, 2014 · NWS LCH · 1 event in 1 county or zone
Lightning struck a tree in Beaumont which fell on a house.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a tree in Beaumont which fell on a house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 19, 2:35 PM CST, 25 minutes earlier.
Area forecast discussion, Aug 19, 2:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT TUE AUG 19 2014
.DISCUSSION...
AS THE AFTERNOON PROGRESSES...SHOWERS AND THUNDERSTORMS CONTINUE
TO DEVELOP IN THE AREA DUE TO THE COMBINATION OF INTERACTION WITH
THE SEA BREEZE AND DAYTIME HEATING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING. TONIGHT...WARM AND MUGGY CONDITIONS WILL PREVAIL.
NOT MANY ALTERATIONS MADE TO THE PREVIOUS FORECAST. FOR THE
REMAINDER OF THE WORK WEEK...HOT AND HUMID CONDITIONS WILL PERSIST
ACROSS THE AREA WITH HIGH TEMPERATURES REACHING THE MID TO LOW
90S DURING THE DAY...AND LOW TEMPERATURES REMAINING IN THE HIGH
70S TO LOW 80S AT NIGHT. LIGHT SOUTHERLY FLOW THROUGHOUT THE REST
OF THE WEEK WILL BRING IN MOISTURE FROM THE GULF WHICH...COMBINED
WITH DAYTIME HEATING...WILL CONTRIBUTE TO THE POTENTIAL FOR
AFTERNOON CONVECTION.
GOING INTO THE WEEKEND...SURFACE HIGH PRESSURE REMAINS SETTLED
OVER OUR REGION AS RIDGING CONTINUES IN THE UPPER LEVELS. THE
DEVELOPMENT OF THIS SYSTEM WILL SUPPRESS MOST LIFTING
MECHANISMS...RESULTING IN LITTLE TO NO CONVECTIVE ACTIVITY FOR
FRIDAY THROUGH SUNDAY. AFTERNOON CONDITIONS WILL BE HOT AS
TEMPERATURES CLIMB INTO THE MID TO HIGH 90S INLAND WITH DEW POINTS
FOLLOWING SUIT REACHING INTO THE LOW TO MID 70S.
AS WE ENTER THE NEW WEEK...THE RIDGE BEGINS TO DAMPEN SLIGHTLY
WHICH WILL PROVIDE SOME RELIEF FROM THE HEAT AND THE RETURN OF
SOME LIFTING MECHANISMS TO THE AREA WITH INCREASED CLOUD COVER AND
UPPER LEVEL MOISTURE. AS A RESULT...SLIGHT INCREASE IN POPS FOR
BOTH MONDAY AND TUESDAY.
&&
.MARINE...
LIGHT SOUTHERLY FLOW WILL PREVAIL FOR THE REMAINDER OF THE WORK
WEEK. THIS PATTERN WILL CONTINUE BEFORE SURFACE HIGH PRESSURE
BUILDS IN FROM THE EAST GOING INTO THE WEEKEND. THE SURFACE HIGH
WILL BE CENTERED NEAR OUR REGION ON FRIDAY MORNING...RESULTING IN
LIGHT AND VARIABLE WINDS. AS THE HIGH PRESSURE DOMINATES...THE
POTENTIAL FOR ANY CONVECTIVE ACTIVITY IS LIMITED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 92 78 93 77 / 10 30 10 20 10
KBPT 78 92 78 93 77 / 10 20 10 20 10
KAEX 75 95 75 95 74 / 20 20 10 20 10
KLFT 77 93 77 93 77 / 10 30 10 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
STACKHOUSE/MARCOTTE
Hazardous weather outlook, Aug 19, 3:21 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT TUE AUG 19 2014
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-200930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
421 AM CDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...MAINLY OVER EAST TEXAS AND WESTERN LOUISIANA. A PERIOD OF HEAVY
RAIN, OCCASIONAL LIGHTNING, AND GUSTY WINDS MAY OCCUR IN THE
STRONGEST THUNDERSTORMS. ALSO HEAT INDEX VALUES WILL BE GETTING UP
TO AROUND 106 IN MANY LOCATIONS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FOR
WEDNESDAY AND THURSDAY.
HIGH PRESSURE WILL BUILD THROUGH THE MID AND UPPER LEVELS BY THE
END OF THE WEEK WHICH WILL INCREASE TEMPERATURES ACROSS THE
REGION. THIS WILL CAUSE APPARENT TEMPERATURES TO CLIMB INTO THE
105 TO 110 RANGE ACROSS THE AREA...ESPECIALLY WEDNESDAY AND
THURSDAY. THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY BE
NEEDED ONE OR BOTH OF THOSE DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 19, 12:36 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT TUE AUG 19 2014
LAZ031-191930-
ALLEN LA-
136 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR ALLEN PARISH UNTIL 230 PM CDT...
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LEBLANC...MOVING NORTHEAST
AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEBLANC...
HARMONY...KINDER...MITTIE AND OBERLIN.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3079 9279 3051 9263 3048 9272 3049 9277
3047 9278 3043 9292 3044 9302 3057 9311
3060 9307 3060 9298 3066 9298
RUASpecial weather statement, Aug 19, 1:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CDT TUE AUG 19 2014
TXZ259-260-192030-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
237 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL
330 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF JASPER...MOVING NORTHEAST AT 15
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JASPER...
HOLLY SPRINGS...JAMESTOWN...HARRISBURG AND FARRSVILLE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3106 9365 3075 9400 3087 9413 3116 9396
3117 9378
RUALocal storm report, Aug 19, 1:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD LAKE ARTHUR 30.08N 92.68W
08/19/2014 JEFFERSON DAVIS LA NWS EMPLOYEE
MIC REPORTS STREET FLOODING ON ENTERPRISE BLVD.
0242 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/19/2014 CALCASIEU LA NWS EMPLOYEE
MIC REPORTS STREET FLOODING ON ENTERPRISE BLVD.
&&
MOGGEDLocal storm report, Aug 19, 1:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/19/2014 CALCASIEU LA NWS EMPLOYEE
MIC REPORTS STREET FLOODING ON ENTERPRISE BLVD.
&&
MOGGEDLocal storm report, Aug 19, 1:53 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/19/2014 CALCASIEU LA PUBLIC
STREET FLOODING 2 FEET DEEP NEAR ST LOUIS HIGH SCHOOL.
&&
MOGGEDSpecial weather statement, Aug 19, 2:04 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 PM CDT TUE AUG 19 2014
TXZ180-259-192045-
NORTHERN JASPER TX-TYLER TX-
304 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND JASPER COUNTIES UNTIL
345 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF COLMESNEIL...MOVING NORTHEAST AT
15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROCKLAND...
EBENEZER AND SAM RAYBURN DAM.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3106 9438 3112 9405 3114 9404 3114 9403
3114 9397 3084 9431 3093 9448
MMLightning, Jefferson
- When
- August 19, 3:00 PM CST
- Where
- Jefferson County, 0.47 mi W of Pine Crest
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.119, -94.128
Lightning struck a tree in North Beaumont which then fell on a house damaging the kitchen. Three people were inside the home when the tree fell, but no one was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Winds in Texas, August 19, 2014$25,000 · 63 kt wind · 2 events
- Damaging Wind in Ohio, August 19, 2014$25,000 · 50 kt wind · 1 event
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539688.